Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 250, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2005, 12:30 AM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2005, 12:30 AM CDT (05:30 UTC)
- Expired
- Jun 17, 2005, 1:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3759 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 170530 SVRTSA OKC037-107-111-170630- /O.NEW.KTSA.SV.W.0250.050617T0530Z-050617T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1230 AM CDT FRI JUN 17 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA CREEK COUNTY IN NORTHEAST OKLAHOMA OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 130 AM CDT * AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF KELLYVILLE TO 4 MILES NORTHEAST OF BEARDEN...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKFUSKEE... CLEARVIEW...MOUNDS...BEGGS...PHAROAH...PRESTON...WILSON... OKMULGEE...HENRYETTA...SCHULTER...DEWAR...BALD HILL...MORRIS AND GRAYSON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM WILL BE CAPABLE OF PRODUCING DAMAGINGWINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3602 9628 3532 9644 3540 9588 3584 9582 $$
3 follow-up statements
000 WWUS54 KTSA 170609 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 109 AM CDT FRI JUN 17 2005 OKC037-107-111-170630- /O.CON.KTSA.SV.W.0250.000000T0000Z-050617T0630Z/ CREEK OK-OKMULGEE OK-OKFUSKEE OK- 109 AM CDT FRI JUN 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR OKFUSKEE...OKMULGEE AND CREEK COUNTIES... AT 106 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF KELLYVILLE TO 4 MILES NORTH OF PRESTON TO HENRYETTA...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HECTORVILLE... GRAYSON...MORRIS AND BALD HILL. THIS STORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3602 9628 3532 9644 3540 9588 3584 9582 $$
000 WWUS54 KTSA 170611 CCA SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 111 AM CDT FRI JUN 17 2005 OKC037-107-111-170630- /O.CON.KTSA.SV.W.0250.000000T0000Z-050617T0630Z/ CREEK OK-OKMULGEE OK-OKFUSKEE OK- 111 AM CDT FRI JUN 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR OKFUSKEE...OKMULGEE AND CREEK COUNTIES... AT 110 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF MOUNDS TO 5 MILES SOUTH OF HECTORVILLE TO DEWAR... MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAYSON...MORRIS AND BALD HILL. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3602 9628 3532 9644 3540 9588 3584 9582 $$
000 WWUS54 KTSA 170630 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 130 AM CDT FRI JUN 17 2005 OKC037-107-111-170640- /O.EXP.KTSA.SV.W.0250.000000T0000Z-050617T0630Z/ CREEK OK-OKMULGEE OK-OKFUSKEE OK- 130 AM CDT FRI JUN 17 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE...OKMULGEE AND CREEK COUNTIES EXPIRED AT 130 AM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3602 9628 3532 9644 3540 9588 3584 9582 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:45 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 16, 9:45 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 945 PM CDT THU JUN 16 2005 .DISCUSSION... SENT UPDATE TO REFLECT THE ADDITION OF SEVERE THUNDERSTORM WATCH 491 TO THE ZONES. NO OTHER CHANGES MADE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 23
Hazardous weather outlook, Jun 16, 8:07 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 807 PM CDT THU JUN 16 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171315- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 807 PM CDT THU JUN 16 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... A LARGE CONVECTIVE COMPLEX IS IN THE PROCESS OF ORGANIZING ACROSS SOUTHWEST KANSAS AND NORTHWEST OKLAHOMA. THESE STORMS WILL CONTINUE TO ORGANIZE WITH AN ORGANIZED COLD POOL FORMING BY AROUND 10 PM. ONCE THE COLD POOL FORMS...THE STORMS WILL BEGIN TO SURGE SOUTHEAST INTO CENTRAL AND EVENTUALLY SOUTHEAST OKLAHOMA LATER TONIGHT. PARTICULARLY DAMAGING WINDS OF 80 MILES AN HOUR OR GREATER WILL BE POSSIBLE ALONG THE LEADING EDGE OF THE CONVECTIVE COMPLEX LATER TONIGHT IN SOUTHEAST OKLAHOMA...MAINLY SOUTHWEST OF AN OKEMAH TO WILBURTON LINE. MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL ALSO SPREAD ACROSS MUCH OF THE REST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE AIRMASS ACROSS THESE AREAS WILL NOT BE AS UNSTABLE BUT A FEW MARGINALLY SEVERE WIND GUSTS MAY OCCUR WITH THESE STORMS AS WELL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER TONIGHT...MAINLY IN SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL LIKELY CONTINUE INTO FRIDAY MORNING AS THEY WEAKEN. THERE WILL BE SOME CHANCE OF REDEVELOPMENT LATE FRIDAY BUT THE CHANCE APPEARS LOW AT THIS TIME. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR LATER FORECASTS FOR FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 16, 7:44 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 744 PM CDT THU JUN 16 2005 OKZ054>056-059>061-064>067-070>071-170145- CREEK-MCINTOSH-MUSKOGEE-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-PAWNEE- ROGERS-TULSA-WAGONER-WASHINGTON- 744 PM CDT THU JUN 16 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 488 FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS CANCELS 12 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA CREEK... NOWATA... OKMULGEE... OSAGE... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA MCINTOSH... THIS INCLUDES THE CITIES OF...TULSA...WAGONER...EUFAULA... CLAREMORE...BARTLESVILLE...PAWHUSKA...NOWATA...OKMULGEE... OKEMAH...PAWNEE...MUSKOGEE AND BRISTOW.
Special weather statement, Jun 16, 9:31 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 931 PM CDT THU JUN 16 2005 OKZ049-053>056-059>061-064>067-070>071-073>076-171000- CHOCTAW-CREEK-HASKELL-LATIMER-LE FLORE-MCINTOSH-MUSKOGEE-NOWATA- OKFUSKEE-OKMULGEE-OSAGE-PAWNEE-PITTSBURG-PUSHMATAHA-ROGERS-TULSA- WAGONER-WASHINGTON- 931 PM CDT THU JUN 16 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 5 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 18 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA CREEK... NOWATA... OKMULGEE... OSAGE... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA CHOCTAW... HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... PUSHMATAHA... THIS INCLUDES THE CITIES OF...WILBURTON...HUGO...POTEAU... EUFAULA...CLAREMORE...STIGLER...MCALESTER...ANTLERS...CLAYTON... PAWHUSKA...NOWATA...OKMULGEE...OKEMAH...PAWNEE...MUSKOGEE... BARTLESVILLE...BRISTOW...TULSA AND WAGONER.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| Jun 16, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 62 min |
| Jun 16, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 53 min |
| Jun 17, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 62 min |
| Jun 17, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 53 min |
| Jun 17, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
| Jun 17, 3:08 AM CDT | Flash Flood Warning | TSA | Haskell | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.